Alert archive / Vermont / Special Weather Statements in 2021

Special Weather Statement, NWS Albany, NY

March 2, 2021Bennington County, Vermont

NWS Albany, NY issued this special weather statement at Mar 2, 2021, 12:28 AM EST for Bennington County, Vermont. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2021, 12:28 AM EST (05:28 UTC)
Expired
Mar 2, 2021, 1:15 AM EST
In force
47 min
Issued by
NWS Albany, NY

County Bennington County, VT

The radar

The Albany radar (KENX), 95 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 5.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2021-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2021-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

394 
WWUS81 KALY 020528
SPSALY

Special Weather Statement
National Weather Service Albany NY
1228 AM EST Tue Mar 2 2021

VTZ013>015-020615-
Eastern Windham-Western Windham-Bennington-
1228 AM EST Tue Mar 2 2021

...AN AREA OF HEAVY SNOW SHOWERS WILL AFFECT SOUTHERN BENNINGTON AND 
SOUTHWESTERN WINDHAM COUNTIES...

At 1226 AM EST, an area of heavy snow showers was located near 
Wilmington, or 11 miles east of Bennington, moving east at 20 mph.

Winds in excess of 40 mph are possible with this area of 
localized heavy snow.

Locations impacted include...
Bennington, Pownal, Wilmington, Stamford, Readsboro, North
Bennington, Whitingham, Marlboro, Halifax, Woodford, Jacksonville,
Old Bennington, Searsburg, Paper Mill Village, Sodom, Readsboro
Falls, South Shaftsbury, Four Corners, Woodford State Park and
Heartwellville.

Conditions can deteriorate rapidly in winter weather situations. Be 
prepared for snow or ice covered roads. Slow down and allow extra 
time when traveling.

LAT...LON 4274 7270 4274 7306 4275 7328 4295 7327
      4293 7263
TIME...MOT...LOC 0526Z 281DEG 15KT 4285 7296 

$$

TAW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Mar 1, 9:50 PM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Mar 1, 9:50 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
950 PM EST Mon Mar 1 2021

.UPDATE...
00Z sounding from the forecast reveals what we have been
observing. Steep low level lapse rates and low top convective
bands of snow showers/squalls moving through with arctic
boundary. Also, this signified an abrupt increase with wind
gusts and magnitudes across the region. While it seems we may
fall just short of achieving high wind warnings per measured
gusts, impacts from power-outages are on the rise and a few
reports of trees down. Per the H2O vapor loop, short wave was
tracking across Vermont and will continue to track east-
southeast with its associated vortlobe and vorticity to slide
southward. An overall decreasing trend in coverage and intensity
of snow showers/squalls expected as temperatures and dewpoints
drop back sharply overnight. No changes to headlines at this
time.

&&

.SYNOPSIS...
Turning much colder tonight along with strong to damaging
wind gusts occurring. Scattered snow showers along with a few
embedded heavier squalls are possible this evening. The combination
of the winds and cold temperatures will result in dangerous wind
chills overnight into Tuesday morning, especially in the higher
terrain. The blustery and cold conditions will persist into Tuesday..

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
High Wind Warning in effect for the Mohawk and Schoharie
Valleys, northern Catskills, Helderbergs and the Capital
District through 1 PM Tuesday...

Wind Advisory in effect for the rest of the area through  1 PM
Tuesday...

Wind Chill Advisory in effect for the western/southern
Adirondacks, western Mohawk Valley, Schoharie County, eastern
Catskills, southern Green Mountains and Berkshires from late
this evening through much of Tuesday morning...

Forecast remains on track. The region will be impacted by the
passage of an Arctic front. Much colder air will be ushered on
very strong and gusty winds tonight. Temperatures will tumble
with lows all the down into the single digits with below zero
values across the southern Adirondacks and higher terrain of the
southern Green Mountains and teens in the mid-Hudson Valley.

Already brisk and gusty westerly winds with winds becoming
stronger with the passage of the Arctic boundary. Winds will
shift more to the northwest with sustained speeds increasing to
20 to 30 mph. Deeper mixing with result in stronger gusts of 50
to 60 mph across the area. The strongest winds will occur
tonight into early Tuesday morning.

The combination of the winds and much cold temperatures will
result in dangerous wind chills overnight especially in the
higher terrain. Frostbite on exposed skin in as little as 30
minutes.

This evening scattered snow showers will occur across the area
with a few embedded heavier squalls are possible resulting in
a sharp reductions in visibility along with roadways becoming
slippery. This combined with dropping temperatures increases
the risk of untreated surfaces becoming slippery.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Higher pressure builds in at surface Tuesday however pressure
gradient across the region remains tight so strong and gusty
winds will persist. They will begin to weaken during the
afternoon and most notably in the evening. Despite sunshine it
will be a cold day with highs mainly in the 20s with teens in
the southern Adirondacks and higher terrain of the southern
Green Mountains and around freezing in the mid-Hudson Valley.

Ridging will try to build in aloft however another northern
stream short wave will be on the approach suppressing it. This
next system will be much weaker and will dampen as it moves
through. Not nearly as cold Tuesday night, near seasonable
levels, in the teens and lower 20s. Temperatures are expected
to bounced back up to above normal Wednesday, 30s and 40s, with
any snow showers limited to mainly the higher higher terrain to
the northwest.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Generally, a rather minimal impact period of weather across the
region as we remain within the northwest flow regime which will keep
temperatures on the cooler side and low probabilities of snow
showers (mainly across the higher terrain).

A backdoor cold frontal boundary is expected to slide southward
Thursday with mainly some clouds but a notable wind shift and a drop
in the dewpoints.  Could be a snow shower across the highest
terrain.  As H850 temperatures fall back well into the negative
teens, look for highs into the 20s and 30s and overnight lows into
the teens and 20s (which is near normal for the start of March).

Friday, another boundary approaches from the north with some
increase in baroclinicity and moisture wrapping in around upper low
over the Canadian Maritimes.  So some additional cloud coverage,
mainly north of I90, as some potential for Lake Ontario seeder-
feeder to commence and bring some snow showers across the higher
terrain and western Mohawk Valley.  A little cooler on Friday with
mainly 20s to lower 30s for Capital Region and through the mid-
Hudson Valley and southern Litchfield County.

The weekend, combination of some boundaries drifting southward with
a digging upper trough across the northeast and mid-Atlantic to keep
our weather a bit unsettled with small chances of snow showers.
Again, minimal impacts are anticipated at this time with
temperatures averaging below normal.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
A strong arctic cold front will arrive shortly with snow
showers or even some brief snow squalls possible. During any
snow squalls or strong snow showers, MVFR or brief IFR ceilings
and visibilities may be possible. Due to low confidence of the
exact placement of any snow squalls, we continued with the
previous excellent forecasts to only show MVFR conditions in
the TEMPO group through this evening.

Winds might be a little lull at the moment, however, a shift to
the west-northwest and become very strong through the remainder
of the evening and overnight period. Sustained winds will range
15 to 25kts with gusts to 30 to 45kts. The strongest wind gusts
are expected at ALB and PSF where brief gusts up to 50kts
cannot be ruled out during this evening. After 05Z, strong
winds will continue with sustained winds 12 to 22kts and gusts
to 30-40kts possible through 10-12 UTC. After 12 UTC, winds will
gradually weaken through the end of the TAF period.

Outlook...

Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA...SHSN.
Thursday: Low Operational Impact. Breezy. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: Low Operational Impact. Breezy. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.

&&

.HYDROLOGY...
No hydrologic issues are expected through the upcoming week.

Some melting and sublimation of the snowpack in the valleys is
expected during the day time over the next several days with the
exception of Tuesday as much colder air returns with sub-freezing
temperatures expected to linger into Wednesday morning. River
forecasts show minor up and down changes in river flows due to
the diurnal freeze/thaw cycle. River ice is not expected to
break up over the next several days.

Mainly dry weather is expected for the remainder of the week,
with below normal temperatures.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 1 PM EST Tuesday for CTZ001-013.
NY...Wind Advisory until 1 PM EST Tuesday for NYZ032-033-041>043-
     054-059>061-063>066-082>084.
     Wind Chill Advisory until 11 AM EST Tuesday for NYZ038-047-058-
     063.
     High Wind Warning until 1 PM EST Tuesday for NYZ038>040-
     047>053-058.
     Wind Chill Advisory until 11 AM EST Tuesday for NYZ032-033-042-
     082.
MA...Wind Advisory until 1 PM EST Tuesday for MAZ001-025.
     Wind Chill Advisory until 11 AM EST Tuesday for MAZ001-025.
VT...Wind Advisory until 1 PM EST Tuesday for VTZ013>015.
     Wind Chill Advisory until 11 AM EST Tuesday for VTZ013-014.

&&

UPDATE...
SYNOPSIS...IAA
NEAR TERM...IAA/BGM
SHORT TERM...IAA
LONG TERM...BGM
AVIATION...BGM/Speciale
HYDROLOGY...
Hazardous weather outlook, Mar 1, 7:09 PM EST, 5 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
709 PM EST Mon Mar 1 2021

CTZ001-013-NYZ041-043-054-059>061-064>066-083-084-VTZ015-021200-
Northern Litchfield-Southern Litchfield-Northern Saratoga-
Northern Washington-Eastern Rensselaer-Eastern Greene-
Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Southeast Warren-Southern Washington-
Eastern Windham-
709 PM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY...

This Hazardous Weather Outlook is for northwestern Connecticut, the
Lake George Saratoga Region, Taconics and mid Hudson Valley of
eastern New York, and eastern Windham County of southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.

MAZ001-025-NYZ063-021200-
Northern Berkshire-Southern Berkshire-Western Ulster-
709 PM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST
TUESDAY...

This Hazardous Weather Outlook is for western Massachusetts and
western Ulster County of east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.

NYZ039-040-048>053-021200-
Southern Fulton-Montgomery-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-Western Rensselaer-
709 PM EST Mon Mar 1 2021

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST TUESDAY...

This Hazardous Weather Outlook is for the Mohawk and Schoharie
Valleys, northern Catskills, Helderbergs and the Capital District of
eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.

NYZ038-047-058-021200-
Southern Herkimer-Schoharie-Western Greene-
709 PM EST Mon Mar 1 2021

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST
TUESDAY...

This Hazardous Weather Outlook is for southern Herkimer, Schoharie
and western Greene Counties of eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.

NYZ032-033-042-082-VTZ013-014-021200-
Northern Herkimer-Hamilton-Northern Warren-Northern Fulton-
Bennington-Western Windham-
709 PM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
EST TUESDAY...

This Hazardous Weather Outlook is for the western and southern
Adirondacks of eastern New York and the southern Green Mountains of
Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.

In the hours before

Special weather statement, Mar 1, 10:17 PM EST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Albany NY
1017 PM EST Mon Mar 1 2021

NYZ047-051-058-059-020415-
Eastern Greene-Western Greene-Schoharie-Western Albany-
1017 PM EST Mon Mar 1 2021

...A SNOW SQUALL WILL AFFECT SOUTHWESTERN ALBANY...GREENE AND
SOUTHERN SCHOHARIE COUNTIES...

At 1017 PM EST, a snow squall was located over North Blenheim, or 15
miles south of Cobleskill, moving southeast at 50 mph.

Winds in excess of 40 mph are possible with this squall.

Locations impacted include...
Hunter, Jefferson, Windham, Gilboa, Summit, Prattsville, Breakabeen,
North-South Lake Campground, Livingstonville, North Blenheim,
Preston-Potter Hollow, Preston Hollow, Cairo, Durham, Ashland,
Jewett, Lexington, Conesville, Tannersville and West Settlement.

Visibilities will drop quickly to less than a quarter of a mile in
this squall.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4262 7463 4238 7384 4217 7398 4218 7400
      4216 7401 4217 7404 4210 7408 4221 7453
      4235 7443 4242 7462 4252 7471
TIME...MOT...LOC 0317Z 295DEG 43KT 4246 7446

BGM
Local storm report, Mar 1, 10:18 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1018 PM EST MON MAR 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     NON-TSTM WND DMG 1 N DELMAR              42.64N  73.84W
03/01/2021                   ALBANY             NY   NEWSPAPER

            A LARGE TREE WAS DOWNED ON MEADOW LANE, DESTROYING A
            SECTION OF A WOODEN FENCE. TIME ESTIMATED.

0652 PM     NON-TSTM WND DMG 1 SW MANCHESTER         43.15N  73.09W
03/01/2021                   BENNINGTON         VT   DEPT OF HIGHWAYS

            A TREE AND WIRES WERE DOWNED ON ROUTE 7A NORTH OF
            MCCOOEY DRIVE BLOCKING MOST OF THE ROAD

0820 PM     HEAVY SNOW       ALBANY INTL AP          42.75N  73.80W
03/01/2021  U0.0 INCH        ALBANY             NY   ASOS

            SNOW SQUALL. VISIBILITY DROPPED TO ONE QUARTER MILE
            FROM 820PM TO 837PM EST. WIND GUSTED TO 46 MILES PER
            HOUR AT 820PM.

0828 PM     NON-TSTM WND DMG 1 SE ROCKTON            42.97N  74.17W
03/01/2021                   MONTGOMERY         NY   PUBLIC

            LARGE TREE DOWN ACROSS ROADWAY.

0930 PM     NON-TSTM WND GST HARRIMAN-AND-WEST-AI    42.70N  73.17W
03/01/2021  M60 MPH          BERKSHIRE          MA   ASOS

0935 PM     NON-TSTM WND DMG 2 SW PLEASANT VALLEY    41.72N  73.85W
03/01/2021                   DUTCHESS           NY   DEPT OF HIGHWAYS

            EAST AND WEST BOUND LANES OF US 44 AT MARY AVE WAS
            CLOSED DUE TO A DOWNED TREE.

0945 PM     NON-TSTM WND DMG 1 ENE EAST GREENBUSH    42.60N  73.69W
03/01/2021                   RENSSELAER         NY   TRAINED SPOTTER

            LARGE 40 FOOT TREE DOWN ACROSS ROADWAY. TIME ESTIMATED.

0956 PM     NON-TSTM WND GST PITTSFIELD MUNICIPAL AP 42.43N  73.29W
03/01/2021  M60 MPH          BERKSHIRE          MA   ASOS

&&

EVENT NUMBER ALY2102885 ALY2102886 ALY2102887 ALY2102888 ALY2102892
ALY2102891 ALY2102889 ALY2102890

TAW
Special weather statement, Mar 1, 10:31 PM EST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Albany NY
1031 PM EST Mon Mar 1 2021

VTZ014-015-020430-
Eastern Windham-Western Windham-
1031 PM EST Mon Mar 1 2021

...A SNOW SQUALL WILL AFFECT NORTHEASTERN WINDHAM COUNTY...

At 1030 PM EST, a snow squall was located over Mount Holly, or 11
miles northwest of Chester, moving southeast at 45 mph.

Winds in excess of 40 mph are possible with this squall.

Locations impacted include...
Bellows Falls, Londonderry, Townshend, Putney, Saxtons River,
Westminster, Newfane, Windham, Rockingham, Jamaica, Wardsboro,
Grafton, Brookline, Athens, North Westminster, Wardsboro Center, East
Putney, Brockways Mills, South Windham and Putney Station.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4311 7244 4308 7244 4305 7247 4300 7244
      4300 7246 4297 7247 4296 7252 4295 7254
      4298 7283 4326 7282 4322 7269 4324 7252
      4323 7246 4322 7244 4315 7246 4312 7243
TIME...MOT...LOC 0330Z 324DEG 41KT 4339 7279

BGM
Local storm report, Mar 1, 10:48 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1048 PM EST MON MAR 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     NON-TSTM WND DMG MALTA                   42.99N  73.79W
03/01/2021                   SARATOGA           NY   DEPT OF HIGHWAYS

            ALL LANE CLOSED DUE TO DOWNED WIRES AND POWER POLES ON
            ROUTE 9P BETWEEN PLAINS RD AND STONEY POINT RD

&&

EVENT NUMBER ALY2102893

TAW
Special weather statement, Mar 1, 11:20 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Albany NY
1120 PM EST Mon Mar 1 2021

MAZ025-NYZ058>061-064-066-020515-
Southern Berkshire-Eastern Dutchess-Eastern Columbia-Eastern
Greene-Western Columbia-Western Greene-Eastern Ulster-
1120 PM EST Mon Mar 1 2021

...A SNOW SQUALL WILL AFFECT SOUTHWESTERN BERKSHIRE...SOUTHERN
COLUMBIA AND CENTRAL GREENE COUNTIES...

At 1119 PM EST, a snow squall was located over Windham, or near
Hunter, moving east at 30 mph.

Winds in excess of 40 mph are possible with this squall.

Locations impacted include...
Hudson, Catskill, Hunter, Claverack, Livingston, Copake, Clermont,
Windham, Athens, Ancram, Philmont, Lorenz Park, North-South Lake
Campground, Claverack-Red Mills, Cairo, Germantown, Hillsdale,
Taghkanic, Jewett and Tannersville.

This includes Interstate 87 near exit 21.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4222 7436 4236 7428 4238 7425 4219 7340
      4205 7347 4205 7349 4197 7351
TIME...MOT...LOC 0419Z 292DEG 27KT 4228 7423

TAW
Special weather statement, Mar 2, 12:28 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
1228 AM EST Tue Mar 2 2021

VTZ013>015-020615-
Eastern Windham-Western Windham-Bennington-
1228 AM EST Tue Mar 2 2021

...AN AREA OF HEAVY SNOW SHOWERS WILL AFFECT SOUTHERN BENNINGTON AND
SOUTHWESTERN WINDHAM COUNTIES...

At 1226 AM EST, an area of heavy snow showers was located near
Wilmington, or 11 miles east of Bennington, moving east at 20 mph.

Winds in excess of 40 mph are possible with this area of
localized heavy snow.

Locations impacted include...
Bennington, Pownal, Wilmington, Stamford, Readsboro, North
Bennington, Whitingham, Marlboro, Halifax, Woodford, Jacksonville,
Old Bennington, Searsburg, Paper Mill Village, Sodom, Readsboro
Falls, South Shaftsbury, Four Corners, Woodford State Park and
Heartwellville.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4274 7270 4274 7306 4275 7328 4295 7327
      4293 7263
TIME...MOT...LOC 0526Z 281DEG 15KT 4285 7296

TAW

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 7:05 PM ESTSpecial Weather StatementALYFulton, Montgomery, Saratoga, Schenectady25 min
Mar 1, 7:23 PM ESTSpecial Weather StatementALYAlbany, Montgomery, Schoharie52 min
Mar 1, 7:28 PM ESTSpecial Weather StatementALYRensselaer, Saratoga, Schenectady, Washington47 min
Mar 1, 7:41 PM ESTSpecial Weather StatementALYHamilton49 min
Mar 1, 8:07 PM ESTSpecial Weather StatementALYGreene23 min
Mar 1, 8:12 PM ESTSpecial Weather StatementALYAlbany, Rensselaer, Schenectady, Schoharie48 min
Mar 1, 8:32 PM ESTSpecial Weather StatementALYHamilton, Herkimer, Warren43 min
Mar 1, 8:40 PM ESTSpecial Weather StatementALYColumbia, Greene50 min
Mar 1, 9:42 PM ESTSpecial Weather StatementALYHamilton, Herkimer33 min
Mar 1, 10:17 PM ESTSpecial Weather StatementALYGreene58 min
Mar 1, 11:20 PM ESTSpecial Weather StatementALYGreene55 min
Mar 1, 8:20 PM ESTSpecial Weather StatementALYBennington, Windham40 min
Mar 1, 10:31 PM ESTSpecial Weather StatementALYWindham59 min

Nearby

Special Weather Statements in Vermont, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.